Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 206, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 25, 2001, 6:57 PM EDT for Greene County, Ohio. It was in force for 78 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 25, 2001, 6:57 PM EDT (22:57 UTC)
- Expired
- Jul 25, 2001, 8:15 PM EDT
- In force
- 78 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Greene County, OH
The radar
The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:04 PM EDT | Thunderstorm Wind 52 E | Fairborn, OH | Thunderstorms produced strong winds which were estimated at Wright-Patterson Air Force Base at 60 mph. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 252258 SVRILN OHC057-260015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 657 PM EDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN OHIO... * UNTIL 815 PM EDT... * AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WRIGHT-PATTERSON AFB...OR ABOUT 2 MILES SOUTH OF HUBER HEIGHTS...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... YELLOW SPRINGS... XENIA... WRIGHT-PATTERSON AFB... WILBERFORCE... SHAWNEE HILLS... JAMESTOWN... FAIRBORN... CEDARVILLE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:30 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 25, 3:30 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT WED JUL 25 2001 MODELS IN FAIRLY GOOD AGREEMENT WITH MAJOR FEATURES. MAIN CONCERN THROUGH THURSDAY WILL BE FLOODING POTENTIAL. IT APPEARS THAT LOWER LEVEL FORCING...COUPLED WITH MODERATE TO HIGH INSTABILITY WHERE PWT VALUES CLOSE TO TWO INCHES WILL HELP TO PRODUCE VERY EFFICIENT RAIN PRODUCING STORMS. THE LLVL BDRY WILL SLIDE SLOWLY SSE THROUGH OUR FA TONIGHT AND THURSDAY. CONVECTIVE ACTIVITY WILL BE ENHANCED ALONG THIS BDRY...WITH VERY HVY LOCALIZED RAINFALL EXPECTED. WITH THE CTRL OH ALREADY HAVING BEEN WORKED OVER TDY...WILL FOCUS ON THAT AREA FOR FFA FOR TONIGHT INTO THURSDAY MORNING. EXPECT THIS SFC FRONTAL BDRY TO CONTINUE TO MAKE SLOW PROGRESS S OF OUR FA DURING THE DAY ON THURSDAY. SLOW CLEARING WILL TAKE PLACE FROM NORTH TO SOUTH. DRY WEATHER WILL FOLLOW FOR FRIDAY. MISILN OUT SOON. .ILN...FLASH FLOOD WATCH F)OR OHZ045-046-054>056-063>065-074. DISTEFANO
In the hours before
Local storm report, Jul 25, 2:13 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
213 PM EDT WED JUL 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....x
0100 PM GROVE CITY OH FLASH FLOODS
07/25/01 FRANKLIN THREE FEET OF WATER ON
STRINGTOWN ROAD.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:45 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 30 min |
| Jul 25, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 53 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.